MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

ST. JUDE MEDICAL CATD AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 9-SB-034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 11/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 34 mm amplatzer sizing balloon ii was selected for use.During the procedure, a pericardial effusion was noted.At the end of the procedure, a pericardiocentesis was performed and the patient was transferred to surgery where no leak was found.The patient was stable before, during, and after the issue.The cause of the pericardial effusion is not clear.The patient is stable post-operatively.
 
Additional Manufacturer Narrative
An event of pericardial effusion was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
On (b)(6) 2019, a 34mm amplatzer sizing balloon ii was selected for use.During the procedure, a pericardial effusion was noted.At the end of the procedure, a pericardiocentesis was performed and the patient was transferred to surgery where no leak was found.The patient was stable before, during, and after the issue.The cause of the pericardial effusion is not clear.The patient is stable post-operatively.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key9410256
Report Number2135147-2019-00387
Device Sequence Number17194007
Product Code MJN
UDI-Device Identifier00811806011530
UDI-Public00811806011530
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number9-SB-034
Device Catalogue Number9-SB-034
Device Lot Number6896460
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2019
Supplement Date Received by Manufacturer12/07/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;